Alert archive / Georgia / Special Weather Statements in 2016
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at May 19, 2016, 6:22 AM EDT for Taylor County, Georgia. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 19, 2016, 6:22 AM EDT (10:22 UTC)
- Expired
- May 19, 2016, 7:00 AM EDT
- In force
- 38 min
- Issued by
- NWS Atlanta, GA
County Taylor County, GA
The radar
The Robins AFB radar (KJGX), 98 km from the middle of the area, began a volume at 10:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 10.4 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- -5 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
699
WWUS82 KFFC 191022
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT THU MAY 19 2016
GAZ080-091>093-191100-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
622 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
NORTHWESTERN MACON...SOUTHERN TAYLOR AND SCHLEY COUNTIES UNTIL 700 AM
EDT...
AT 622 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF BUENA
VISTA...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...BUTLER...OGLETHORPE...MONTEZUMA...REYNOLDS...IDEAL...RUPERT..
.
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...HICKS...MAUK...
BARTLETT...MURRAYS CROSSROADS...CHARING...TAZEWELL...OAKLAND AND
WHITEWATER STATE PARK.
LAT...LON 3227 8450 3252 8456 3260 8410 3228 8404
TIME...MOT...LOC 1022Z 265DEG 28KT 3241 8444
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at May 19, 4:00 AM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, May 19, 4:00 AM EDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 400 AM EDT THU MAY 19 2016 .SHORT TERM /Today through Friday/... Nearly stationary front located roughly along a La Grange to Atlanta to Gainesville line this morning...as evidenced by the wind field. Short term models having some difficulty with the front's location but generally hold it over the forecast area today, as surface high pressure builds down the Mid Atlantic coast setting up a wedge front tonight, with winds across north and much of central GA shifting out of the NE his evening and out of the E overnight. Moist upper level flow out of the SW will remain across the area the period, with ripples in the flow aiding in thunderstorm development. Best chances for showers and thunderstorms today will be across east central GA where short term models depicting vort max through early evening - there is some uncertainty due to discrepancies in location and strength, however models are showing mucapes in 1500-2000 j/kg range. On Friday, models diverge on surface low strength and path as it lifts out of Gulf into TN Valley by the end of the period. The other limiting factor will be the wedge front and its impact on the atmosphere's ability to destabilize. With moderate MLCAPE, abundant deep layer moisture, and shear available expect heavy rainfall and strong thunderstorms will be persistent through the day. Guidance temperatures have been 2-5 degrees too cold over the past several days, and expect one more day of near normal temperatures today. have gone several degrees above guidance for this afternoon highs, over all but NE GA where NE to E winds will keep slightly cooler temperatures, so have gone 1-2 degrees above normal for that area. For Friday afternoon temperatures across north and portions of central GA will as much as 10 degrees cooler than today. Atwell .LONG TERM /Friday Night through Wednesday/... The extended period begins in the middle of an ongoing event as a trof axis is working east across the region. Showers and thunderstorms are expected to be fairly widespread during the evening hours friday as a surface low tracks across north GA or southern TN. Complicated by a wedge in place at the surface...severe weather probabilities are difficult to determine as the wedge should be eroding during the day and evening. Best chances for severe should be confined to the area surrounding the wedge boundary...wherever that ends up setting up and eroding to. SPC has put the entire region in a marginal risk with the slight risk region butting up against the southern CWA boundary. Instability appears to be the biggest question mark and limiting factor...however...given the decent veering in the lowest 3 km as a result of easterly flow within the wedge zone...any uptick in instability would increase the severe probs. Also not very impressed with mid-level lapse rates aoa 5.5 deg c/km per GFS...would like to see those numbers closer to 6.5 for higher confidence in the severe potential. Believe those numbers are lower as a result of the very saturated column. PW values on Friday PM are pushing 1.75 inches across the Central and North part of the state...which is at the climatological maximum for this time of year. As a result...very heavy downpours with any thunderstorms can be expected and rainfall rates may become an issue in some of the areas that more commonly flood. Hi-res WRF runs suggest a line of storms moving into the state around 18z on Friday with greatest focus south of I-20. Too early to tell at this point as Gulf Coast convection could also play a role in what transpires. Nonetheless...showers and storms should be numerous Friday and Friday night and continue to carry likely pops. main trof axis shifts east by saturday and most of the western half of the state should clear out and dry out. however...the trof is expected to transition to a cut off low off of the N. Carolina coast during the day Sunday. Wrap around moisture and disturbances riding down the backside of the trof would allow for some showers...maybe a TS to occur on Sunday...particularly East of I-75. very dry air works in by monday but is quickly overtaken by slight west to northwesterly flow by tuesday. Reintroduced rain chances as a disturbance in that flow may roll through late Tuesday. Temps by Monday through mid-week are expected to creep back above normal. KS && AVIATION... 06Z Update... MVFR cigs noted in NW GA and SC, with VFR at all TAF sites. expect MVFR to move into ATL area sites/AHN between 08-10Z. Do not expect IFR at this time but could see a brief SCT IFR deck develop. winds will be variable...ATL area sites will favor W through 00z then shift N and NE. AHN will favor S and SE winds, shifting E by 00Z. CSG/MCN will favor SW winds. wind speeds will be light generally 6kts or less. Convection will be isolated to scattered throughout the period,and too low to include in TAFs. //ATL Confidence...06Z Update... medium to low confidence on CIGs timing and category. medium to high confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 78 61 74 60 / 50 40 80 80 Atlanta 80 64 76 62 / 40 40 70 70 Blairsville 75 58 67 57 / 40 50 80 80 Cartersville 80 62 76 60 / 20 40 80 70 Columbus 85 66 81 65 / 40 30 70 70 Gainesville 78 60 71 59 / 30 40 80 80 Macon 84 66 81 65 / 60 40 70 80 Rome 80 62 76 60 / 20 40 80 60 Peachtree City 81 64 77 61 / 40 40 70 70 Vidalia 83 68 84 68 / 70 50 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....30 AVIATION...Atwell
Hazardous weather outlook, May 19, 5:46 AM EDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 AM EDT THU MAY 19 2016 GAZ006>009-013>016-020>025-027-031>039-042>062-066>076-078>086- 089>098-102>113-200400- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL- CHATTAHOOCHEE-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-CRAWFORD-CRISP- DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-FANNIN-FAYETTE-FORSYTH- GILMER-GLASCOCK-GREENE-GWINNETT-HALL-HANCOCK-HARRIS-HEARD-HENRY- HOUSTON-JACKSON-JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS- LUMPKIN-MACON-MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-SPALDING- STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-TOWNS- TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALTON-WARREN-WASHINGTON- WEBSTER-WHEELER-WHITE-WILCOX-WILKES-WILKINSON- 546 AM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... A WEAK DISTURBANCE WILL BE MOVING ACROSS CENTRAL GEORGIA DURING THE MORNING AND EARLY AFTERNOON HOURS TODAY. COMBINED WITH A STALLED FRONTAL BOUNDARY ALONG THE INTERSTATE 85 CORRIDOR...SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE ALONG AND SOUTH OF INTERSTATE 85 TODAY. WHILE SEVERE STORMS ARE NOT EXPECTED...ANY THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME AND FREQUENT LIGHTNING. WEATHER HAZARDS EXPECTED... HEAVY RAIN AND FREQUENT LIGHTNING CAN BE EXPECTED WITHIN ANY THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO 3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST RISK WILL BE ALONG AND EAST OF INTERSTATE 75. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. GAZ001>005-011-012-019-030-041-200400- CATOOSA-CHATTOOGA-DADE-FLOYD-GORDON-HARALSON-MURRAY-POLK-WALKER- WHITFIELD- 546 AM EDT THU MAY 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST GEORGIA. .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ON FRIDAY AND FRIDAY NIGHT. THERE IS A CHANCE THAT A FEW STORMS COULD BE SEVERE PRODUCING FREQUENT LIGHTNING AND GUSTY WINDS. HEAVY RAINFALL IS EXPECTED DURING THE AFTERNOON AND EVENING HOURS ON FRIDAY WITH AMOUNTS OF 1 TO 2 INCHES COMMON. SOME LOCATIONS MAY RECEIVE UP TO 3 INCHES BY SATURDAY AM. A FEW ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE BOTH SATURDAY AND SUNDAY ALTHOUGH THE GREATEST RISK WILL BE ALONG AND EAST OF INTERSTATE 75. WEATHER HAZARDS EXPECTED... HEAVY RAINFALL...FREQUENT LIGHTNING...AND STRONG WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, May 19, 6:22 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
622 AM EDT THU MAY 19 2016
GAZ080-091>093-191100-
MARION GA-MACON GA-TAYLOR GA-SCHLEY GA-
622 AM EDT THU MAY 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MARION...
NORTHWESTERN MACON...SOUTHERN TAYLOR AND SCHLEY COUNTIES UNTIL 700 AM
EDT...
AT 622 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF BUENA
VISTA...MOVING EAST AT 30 MPH.
HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
AND HEAVY RAIN.
IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
LIGHT...UNSECURED OBJECTS. ELECTRICAL APPLIANCES SHOULD
NOT BE USED UNLESS IN AN EMERGENCY. LOCALIZED FLOODING IN
LOW LYING AND POOR DRAINAGE AREAS IS ALSO LIKELY.
MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
LOSS OF CONTROL DUE TO HYDROPLANING. WHEN WATER COVERS
THE ROAD...REMEMBER TO TURN AROUND DON'T DROWN.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUENA
VISTA...BUTLER...OGLETHORPE...MONTEZUMA...REYNOLDS...IDEAL...RUPERT..
.
POTTERVILLE...GARDEN VALLEY...DOYLE...FOUNTAINVILLE...HICKS...MAUK...
BARTLETT...MURRAYS CROSSROADS...CHARING...TAZEWELL...OAKLAND AND
WHITEWATER STATE PARK.
LAT...LON 3227 8450 3252 8456 3260 8410 3228 8404
TIME...MOT...LOC 1022Z 265DEG 28KT 3241 8444The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 8:36 AM EDT | Special Weather Statement | FFC | Baldwin, Jones, Twiggs, Wilkinson | 39 min |
| May 19, 8:59 AM EDT | Special Weather Statement | FFC | Dodge, Pulaski, Wilcox | 31 min |
| May 19, 9:10 AM EDT | Special Weather Statement | FFC | Baldwin, Greene, Hancock, Johnson, Putnam, Washington and 1 more | 50 min |
| May 19, 9:41 AM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Johnson, Laurens, Treutlen, Washington | 64 min |
| May 19, 10:43 AM EDT | Special Weather Statement | FFC | Emanuel, Jefferson, Montgomery, Telfair, Toombs, Treutlen and 1 more | 32 min |
| May 19, 11:34 AM EDT | Special Weather Statement | FFC | Emanuel, Montgomery, Toombs | 26 min |
| May 19, 3:39 PM EDT | Special Weather Statement | FFC | Crawford | 36 min |
| May 19, 3:57 PM EDT | Special Weather Statement | FFC | Butts | 33 min |
| May 19, 4:03 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford | 42 min |
| May 19, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Houston, Peach, Twiggs | 34 min |
| May 19, 4:47 PM EDT | Special Weather Statement | FFC | Houston, Macon, Peach, Schley | 28 min |
| May 19, 5:31 PM EDT | Special Weather Statement | FFC | Hancock | 29 min |
| May 19, 5:34 PM EDT | Special Weather Statement | FFC | Jones | 26 min |
| May 19, 5:46 PM EDT | Special Weather Statement | FFC | Baldwin | 29 min |
| May 19, 5:52 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 38 min |
Nearby
Special Weather Statements in Georgia, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.